Comments on How to Shoot Heroin
UseNet Post from 1995
Nov 20 1994
Being on heroin is exactly the same (albeit more powerful) as being on pain pills like Vicodin, Percodan, MS-Contin, etc. It gives a pleasant feeling of well-being just like being high on pain pills: warm, drowsy, a tiny bit itchy. The only way to get anywhere near one's money's worth is to shoot it (unless one comes across snortable stuff like China White, almost-pure powder heroin). Smoking it is a terrible waste which, by the way, isn't done by putting on top of buds and hitting it with a direct flame. It's done by "Chasing the Dragon": it's put on aluminum foil and heated from the bottom and allowed to run down the foil if possible while inhaling the smoke. From personal experience, the user can be on heroin for a few days straight ( a quarter-gram or so per day ) and stop cold- turkey with no symptoms of physical withdrawl whatsoever. Staying on it for periods longer than this is playing with fire. What is a good dosage of heroin for a beginner to start with? Purity of street drugs can vary so much that it would be dangerous to give an estimate. The first time the user tries it he or she should start out with a teeny, tiny bit and go up from there until the user gets an idea of what a good dose is. Personally, it's a good idea to always inject half of the dose and wait a minute ( leaving the needle in ) to see how it feels and then inject the rest. ************************************************************************** This information is only for people who are mature enough to respect the dangers involved with injecting heroin. These dangers include physical and mental addiction and the possibility of contracting a terrible disease like AIDS or hepatitis if the user doesn't take the time to be as sanitary as possible and NOT SHARE NEEDLES. -Alcohol swabs are available in a box of about 100 for $2 at Safeway. -A commonly used syringe is the U-100. It is 1CC which is divided into 100 "units". -The bottom of a soda pop can is commonly used as a "spoon" to dissolve the heroin in because it is curved inward like a spoon. The bottom is torn off of a can as close to the bottom as possible. Procedure: The "spoon" is thoroughly cleaned with an alcohol swab. In this example black tar heroin is used. In my area a $15 chunk is about the size of 2 tic-tac candies side-by-side and works just fine. It has no smell exept for a faint smell of vinegar. It comes wrapped in plastic inside a tiny balloon. [Erowid Note: The amount described, if very pure, could be too much for non-tolerated users.] A chunk is placed in the spoon. The syringe is used to suck up about 50-75 units of water and squirt it into the spoon. The spoon is then heated from the bottom with a lighter to make it dissolve better. The plunger can be pulled out of the syringe and used to stir the heroin solution. The end of the plunger should be clean before putting it back in the syringe. A piece of cotton is rolled into a ball a little bigger than a tic-tac. It is a good idea to clean one's fingers with an alcohol swab before rolling the cotton. The cotton is dropped into the heroin and it puffs up like a sponge. The tip of the syringe is pushed into the center of the cotton and the plunger is slowly pulled back until all of the heroin is sucked in. This cotton is necessary to filter out any particles and such in the heroin solution. The area on the body chosen for injection is thoroughly cleaned with an alcohol swab. I think the spot on the bend of the arm is so commonly used because it's so darned easy to get the needle into the vein properly. The needle is placed almost flat on the skin so it doesn't get wiggled around too much. The needle is inserted so it goes down the length of the vein and not across it. Going across it just makes it way too easy to accidentally poke through the other side or pull out. Holding the syringe almost flat against the skin after the user feels the needle is deep enough in keeps the syringe from accidentally being jostled around and the needle being pulled out or pushed through the side of the vein. Now for the tricky part. The user has to make sure that the needle is in the vein before injecting. If the heroin is injected when the needle isn't in the vein the heroin will just form a big heroin blister which takes hours and hours to get absorbed by the body. Usually it will burn while it's being injected if it's not going in the vein. This is one way to tell if it's not going in the vein. The user should also keep a close eye to see if a blister is forming. When the needle is inserted the plunger is pulled slowly a tiny bit to see if blood comes in. This shows that it's in the vein. Sometimes when the plunger is pulled, only a slow trickle of blood comes in and the rest is air. With practice it's easier to tell if this trickle indicates a good enough insertion into the vein. Injecting a tiny bit of air ( about an eighth-inch ) with the heroin is harmless but if the user is nervous about this the syringe could be tilted so the air floats to the other end. From personal experience a quarter- inch (about 10 units) of air being injected with heroin is harmless but there's no need to make a habit of injecting air. With a little practice the user can be pretty sure the heroin is going in the vein without first checking for blood but still checking for a burning feeling where it's being injected or a blister forming. When trying heroin for the first time the user, of course, starts out with a tiny bit to see how his or her body reacts to it. As with pain pills sometimes the stomach gets queasy when the body isn't used to it. In the case of an overdose the only thing I know to do is to keep the person up and walking around to keep the heart going. If medical attention is needed I'm pretty sure the paramedics use a drug called "narcan" which blocks the effects of opiate narcotics like heroin. ============================================================================= Date: Wed, 01 Mar 95 13:54:53 -800 Right im not going to put any returns in here because it's causing great problems, the document I would like to request that the document 'How to Shoot' that can be found in the opiates section on Hyperreal.com be ammended so that in the part about sharing needles it also says about sharing water, the water that sits in the 'spoon' that the needle is cleaned in. Even if you use different needles if you use the same water the AIDS virus can still be transfered from needle to needle. I point this out only because the point of this article is obviouly as an informative piece intended for people who want to shoot up (safely) if it is merely intended for casual interest I really dont know if it's waranted, but that is up to you I suppose, well I hope this letter arrives in one piece,
Comments on "How to Shoot Heroin" by Jess, Jul 31 2013:
- This post recommends a $15 piece, but says about the size of 2 tic-tacs. Depending on the potency and one's tolerance, a piece that size could make someone overdose (this is actually a pretty good amount of heroin, especially for someone with a low or no tolerance). It is best to start out very small the first time to test tolerance. You can always do more, but NEVER want to do too much. ..this could prove fatal.
- The cotton rolled up into a little ball is called a filter (or mooch). It should be smaller than the post recommends. It should be just big enough to be able to place the tip of the needle in the center and pull up the liquid...maybe about half the size of a tic-tac or a little smaller.
- You must ALWAYS make sure the needle is in the vein before injecting anything. If you "miss", it doesn't just mean you get a little blister and it takes longer for the effect of the drug. Injecting heroin outside of the veins can be very dangerous, can cause abscesses, or other SERIOUS problems. It will burn like hell if you inject it outside of the vein and will swell up and turn red. This swelling may go down a little, but you may have a large, hard, painful lump for up to 2-3 weeks afterwards, which may require medical attention.
- It is ALWAYS necessary to make sure the needle is in a vein. It also may be necessary to double check after pushing 1/2 of the heroin in the vein. Sometimes you may move the needle the slightest bit and it go through the vein, and then you might miss the rest of the shot, causing a painful red lump that may take weeks to disappear.
- If a person overdoses you cannot keep them up and walking around. They will most likely fall down, their lips will turn blue, and their muscles will lock up. You will not be able to move them without carrying them. First check their pulse and heartbeat...You can try splashing them with cold water, putting ice on their head and chest, or slapping and shaking them to wake up...but if a person ODs and does not get up shortly after, you must call 911, or they very well might die.